MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR410VT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in united kingdom reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr410vt optiflow junior 2 ventilator transition kit was detached from swivel grip tube joint.The healthcare facility further reported that the failure was identified and the cannula was immediately replaced.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject device, ojr410vt optiflow junior 2 ventilator transition kit was returned to fisher & paykel healthcare (f&p), new zealand for evaluation.Our investigation is based on the evaluation of the returned device, information and description of events provided by the healthcare facility, and our knowledge of the product.Results: visual inspection of the subject device confirmed that one of the tubes was detached from the swivel grip with visible glue residue on the inside the swivel grip tube joint.Additionally, evidence of stretching was found in both tubes.Conclusion: based on the visual inspection of the returned device, our knowledge of the product and the information provided, it is most likely that the reported damage resulted from the cannula being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken throughout each batch and functionally tested for retention strength between the assembled parts.If there are any failures the entire batch is put aside for further investigation.The subject cannula would have met the required specification at time of production.The user instructions which accompany the subject device ojr410vt optiflow junior 2 ventilator transition kit show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description
A healthcare facility in london reported via a fisher & paykel healthcare (f&p) field representative that the tubing on one side of an optiflow junior 2 nasal cannula of the ojr410vt optiflow junior 2 ventilator transition kit was detached.The healthcare facility further reported that the cannula was immediately replaced.There was no reported patient consequence.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22604523
Report Number9611451-2025-00689
Device Sequence Number21266815
Product Code BTT
UDI-Device Identifier09420012448934
UDI-Public(01)09420012448934(10)2103381901(11)240928(17)270928
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR410VT
Device Catalogue NumberOJR410VT
Device Lot Number2103381901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown